Radiation Myelopathy Caused by Palliative Radiotherapy and Intrathecal Methotrexate.
Ontology highlight
ABSTRACT: Radiation myelopathy is a rare, late-stage adverse event that develops following irradiation at or above 50 Gy. Here, we report a case of irreversible paraplegia caused by palliative radiation (20 Gy in 5 fractions) to the spinal cord combined with intrathecal methotrexate (IT-MTX). A 69-year-old man presented with back pain, prompting a diagnosis of acute myeloid leukemia. At the first visit, he complained of muscle weakness and hypoesthesia in both legs; spinal magnetic resonance imaging (MRI) revealed an epidural mass compressing the spinal cord at the fifth to seventh level of the thoracic vertebrae. This was considered to be an extramedullary lesion of leukemia, and he received remission induction therapy including IT-MTX; palliative radiation (20 Gy in 5 fractions) of the epidural ma
SUBMITTER: Fukuda Y
PROVIDER: S-EPMC9294942 | biostudies-literature | 2022 May-Aug
REPOSITORIES: biostudies-literature
ACCESS DATA